Alert archive / Arizona / Wind Advisories in 2014

Wind Advisory 10, NWS Flagstaff, AZ

April 21, 2014Apache County, Coconino County, Navajo County, Arizona

NWS Flagstaff, AZ issued this wind advisory at Apr 21, 2014, 1:52 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Apr 22, 2014, 11:00 AM MST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 21, 2014, 1:52 PM MST (20:52 UTC)
In effect from
Apr 22, 2014, 11:00 AM MST
Expired
Apr 22, 2014, 7:00 PM MST
In force
8 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ

The radar

The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 8.9 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2014-04-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2014-04-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-130 J/kg
Mixed-layer LCL
1768 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

994 
WWUS75 KFGZ 212052
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
152 PM MST MON APR 21 2014

AZZ004>007-009-011>016-039-040-220500-
/O.NEW.KFGZ.WI.Y.0010.140422T1800Z-140423T0200Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...FREDONIA...PAGE...
GRAND CANYON VILLAGE...SUPAI...WINDOW ROCK...GANADO...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...
DILKON
152 PM MST MON APR 21 2014

...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 7 PM MST TUESDAY. 

* TIMING...STRONG WINDS TUESDAY FROM 11 AM MST (12 AM MDT) TO 7
  PM MST (8 PM MDT).

* WINDS...SOUTHWEST AT 20 TO 30 MPH WITH GUSTS 40 TO 50 MPH.

* IMPACTS...BLOWING DUST MAY CAUSE REDUCED VISIBILITY ON 
  ROADWAYS. DRIVING MAY BE DIFFICULT DUE TO CROSS WINDS... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ010-220500-
/O.NEW.KFGZ.WI.Y.0010.140422T1800Z-140423T0200Z/
CHINLE VALLEY-
INCLUDING THE CITIES OF...CHINLE...KAYENTA
152 PM MST MON APR 21 2014

...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 7 PM MST TUESDAY. 

* TIMING...STRONG WINDS TUESDAY FROM 11 AM MST (12 AM MDT) TO 7
  PM MST (8 PM MDT).

* WINDS...SOUTHWEST AT 20 TO 30 MPH WITH GUSTS 40 TO 50 MPH.

* IMPACTS...VISIBILITY MAY BE REDUCED BELOW ONE MILE IN BLOWING
  DUST ACROSS PORTIONS OF THE CHINLE VALLEY...ESPECIALLY ALONG
  HIGHWAY 191 BETWEEN CHINLE AND MANY FARMS. DRIVING MAY BE
  DIFFICULT DUE TO CROSS WINDS...ESPECIALLY FOR HIGH PROFILE
  VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
4 follow-up statements
912 
WWUS75 KFGZ 220452
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
952 PM MST MON APR 21 2014

AZZ004>007-009-011>016-039-040-221400-
/O.CON.KFGZ.WI.Y.0010.140422T1800Z-140423T0200Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...FREDONIA...PAGE...
GRAND CANYON VILLAGE...SUPAI...WINDOW ROCK...GANADO...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...
DILKON
952 PM MST MON APR 21 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM MST
TUESDAY...

* TIMING...STRONG WINDS TUESDAY FROM 11 AM MST (12 AM MDT) TO 7 
  PM MST (8 PM MDT). 

* WINDS...SOUTHWEST AT 20 TO 30 MPH WITH GUSTS 40 TO 50 MPH.

* IMPACTS...BLOWING DUST MAY CAUSE REDUCED VISIBILITY ON 
  ROADWAYS. DRIVING MAY BE DIFFICULT DUE TO CROSS WINDS... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ010-221400-
/O.CON.KFGZ.WI.Y.0010.140422T1800Z-140423T0200Z/
CHINLE VALLEY-
INCLUDING THE CITIES OF...CHINLE...KAYENTA
952 PM MST MON APR 21 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM MST
TUESDAY...

* TIMING...STRONG WINDS TUESDAY FROM 11 AM MST (12 AM MDT) TO 7 
  PM MST (8 PM MDT). 

* WINDS...SOUTHWEST AT 20 TO 30 MPH WITH GUSTS 40 TO 50 MPH.

* IMPACTS...VISIBILITY MAY BE REDUCED BELOW ONE MILE IN BLOWING 
  DUST ACROSS PORTIONS OF THE CHINLE VALLEY...ESPECIALLY ALONG 
  HIGHWAY 191 BETWEEN CHINLE AND MANY FARMS. DRIVING MAY BE 
  DIFFICULT DUE TO CROSS WINDS...ESPECIALLY FOR HIGH PROFILE 
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
719 
WWUS75 KFGZ 221025
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
325 AM MST TUE APR 22 2014

AZZ004>007-009-011>016-039-040-222200-
/O.CON.KFGZ.WI.Y.0010.140422T1800Z-140423T0200Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...FREDONIA...PAGE...
GRAND CANYON VILLAGE...SUPAI...WINDOW ROCK...GANADO...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...
DILKON
325 AM MST TUE APR 22 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM MST THIS EVENING...

* TIMING...STRONG WINDS TODAY FROM 11 AM TO 7 PM MST (NOON TO 8 PM
  MDT).

* WINDS...SOUTHWEST AT 20 TO 30 MPH WITH GUSTS 40 TO 50 MPH.

* IMPACTS...BLOWING DUST MAY CAUSE REDUCED VISIBILITY ON ROADWAYS.
  DRIVING MAY BE DIFFICULT DUE TO CROSS WINDS...ESPECIALLY FOR
  HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ010-222200-
/O.CON.KFGZ.WI.Y.0010.140422T1800Z-140423T0200Z/
CHINLE VALLEY-
INCLUDING THE CITIES OF...CHINLE...KAYENTA
325 AM MST TUE APR 22 2014

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM MDT THIS
EVENING...

* TIMING...STRONG WINDS TODAY FROM NOON TO 8 PM MDT.

* WINDS...SOUTHWEST AT 20 TO 30 MPH WITH GUSTS 40 TO 50 MPH.

* IMPACTS...VISIBILITY MAY BE REDUCED BELOW ONE MILE AT TIMES IN
  BLOWING DUST ACROSS PORTIONS OF THE CHINLE VALLEY...ESPECIALLY
  ALONG HIGHWAY 191 BETWEEN CHINLE AND MANY FARMS. BLOWING DUST IS
  MOST LIKELY DURING THE LATE AFTERNOON AND EARLY EVENING. DRIVING
  MAY BE DIFFICULT DUE TO CROSS WINDS...ESPECIALLY FOR HIGH
  PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
166 
WWUS75 KFGZ 222313
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
413 PM MST TUE APR 22 2014

AZZ004>007-009-011>016-039-040-230200-
/O.CON.KFGZ.WI.Y.0010.000000T0000Z-140423T0200Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...FREDONIA...PAGE...
GRAND CANYON VILLAGE...SUPAI...WINDOW ROCK...GANADO...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...
DILKON
413 PM MST TUE APR 22 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING...

* WINDS...SOUTHWEST AT 20 TO 30 MPH WITH GUSTS 40 TO 50 MPH.

* IMPACTS...BLOWING DUST MAY CAUSE REDUCED VISIBILITY ON 
  ROADWAYS. DRIVING MAY BE DIFFICULT DUE TO CROSS WINDS... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ010-230200-
/O.CON.KFGZ.WI.Y.0010.000000T0000Z-140423T0200Z/
CHINLE VALLEY-
INCLUDING THE CITIES OF...CHINLE...KAYENTA
413 PM MST TUE APR 22 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING...

* WINDS...SOUTHWEST AT 20 TO 30 MPH WITH GUSTS 40 TO 50 MPH.

* IMPACTS...VISIBILITY MAY BE REDUCED BELOW ONE MILE AT TIMES IN 
  BLOWING DUST ACROSS PORTIONS OF THE CHINLE VALLEY...ESPECIALLY 
  ALONG HIGHWAY 191 BETWEEN CHINLE AND MANY FARMS. BLOWING DUST 
  IS MOST LIKELY DURING THE LATE AFTERNOON AND EARLY EVENING. 
  DRIVING MAY BE DIFFICULT DUE TO CROSS WINDS...ESPECIALLY FOR 
  HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
395 
WWUS75 KFGZ 230203
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
703 PM MST TUE APR 22 2014

AZZ004>007-009>016-039-040-230315-
/O.EXP.KFGZ.WI.Y.0010.000000T0000Z-140423T0200Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...FREDONIA...PAGE...
GRAND CANYON VILLAGE...SUPAI...CHINLE...KAYENTA...WINDOW ROCK...
GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...
SPRINGERVILLE...FLAGSTAFF...DILKON
703 PM MST TUE APR 22 2014

...WIND ADVISORY HAS EXPIRED...

WINDS WILL CONTINUE TO DECREASE THROUGH THE EVENING HOURS...AND
WIDESPREAD WIND ADVISORY LEVEL WINDS ARE NO LONGER ANTICIPATED. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Apr 21, 8:30 AM MST, 5 hours 22 minutes earlier.

Area forecast discussion, Apr 21, 8:30 AM MST, 5 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
830 AM MST MON APR 21 2014

.SYNOPSIS...HIGH PRESSURE WILL BRING WARM TEMPERATURES TODAY...WITH
ISOLATED SHOWERS OVER THE HIGHER TERRAIN DURING THE AFTERNOON.
STRONG SOUTHWEST WINDS WILL RETURN ON TUESDAY AHEAD OF AN
APPROACHING COLD FRONT...WITH AREAS OF BLOWING DUST IN NORTHEAST
ARIZONA. FAIR AND MILD CONDITIONS ARE EXPECTED WEDNESDAY THROUGH
FRIDAY. ANOTHER LOW PRESSURE SYSTEM COULD BRING WINDY AND COOLER
CONDITIONS ALONG WITH A CHANCE OF PRECIPITATION BY THE WEEKEND.

&&

.DISCUSSION...FAIR AND MILD WEATHER IS IN STORE FOR TODAY UNDER
SCATTERED CUMULUS AND ISOLATED LIGHT SHOWERS. THE CURRENT
FORECAST IS IN EXCELLENT SHAPE. ENJOY TODAY BECAUSE SPRING WINDS
RETURN WITH A VENGENCE ON TUESDAY.

A WARM RIDGE WILL CONTINUE ACROSS NORTHERN ARIZONA TODAY AND DAYTIME
HIGHS ARE FORECAST TO BE AROUND 10 DEGREES ABOVE NORMAL. LOW LEVEL
MOISTURE PROFILES HAVEN'T CHANGED MUCH SINCE SUNDAY WITH SURFACE DEW
POINTS IN THE 30S. MID LEVEL TEMPERATURES WILL BE A BIT WARMER THAN
SUNDAY...SO EXPECTING AFTERNOON CONVECTION TO BE MORE ISOLATED AND
CONFINED TO THE HIGHER TERRAIN.

TUESDAY AND WEDNESDAY. ANOTHER TROUGH AND COLD FRONT ARE FORECAST TO
AFFECT NORTHERN ARIZONA. THE MAIN IMPACT WILL BE STRONG SOUTHWEST
WINDS GUSTING IN THE 40-50 MPH RANGE TUESDAY AFTERNOON AHEAD OF THE
FRONT...WHICH IS LIKELY TO PRODUCE SOME BLOWING DUST IN NORTHEAST
ARIZONA. TIMING OF THE STRONGEST WINDS LOOKS LIKE MID TO LATE
AFTERNOON AS THE FRONT HAS SLOWED. PRECIPITATION WITH THIS SYSTEM
WILL REMAIN NORTH OF ARIZONA. MILD AND BREEZY CONDITIONS CONTINUE
TUESDAY NIGHT AS THE FRONT REACHES NORTHWEST ARIZONA. ON
WEDNESDAY...DAYTIME TEMPERATURES WILL COOL TO NEAR NORMAL...WITH
BREEZY WINDS CONTINUING ACROSS NAVAJO AND APACHE COUNTIES.

THURSDAY AND FRIDAY...DRY AND MILD WEATHER WITH NEAR NORMAL
TEMPERATURES AS WE ARE BETWEEN SYSTEMS. MOST AVAILABLE MODEL DATA
NOW INDICATES THE NEXT TROUGH APPROACHING THE REGION BY THE
WEEKEND...THOUGH THERE ARE STILL DIFFERENCES IN THE DEPTH AND TIMING
OF THE LOW. STRONG WINDS ARE POSSIBLE AHEAD OF THE LOW...WITH COOLER
TEMPERATURES AND A CHANCE OF PRECIPITATION AS THE SYSTEM PASSES
THROUGH. THE MOST LIKELY TIMING FOR PRECIPITATION CURRENTLY LOOKS
LIKE SATURDAY INTO SUNDAY.

&&

.AVIATION...FOR THE 18Z PACKAGE...VFR CONDITIONS ARE EXPECTED OVER
THE NEXT 24 HRS. SCATTERED TO BROKEN CUMULUS CLOUDS WITH ISOLATED
SHOWERS WILL DEVELOP OVER THE HIGHER TERRAIN THIS AFTERNOON.
SOUTHWEST WINDS 10-20 KTS EXPECTED THIS AFTERNOON AND EARLY
EVENING...DIMINISHING AFTER SUNSET. SOUTHWEST WINDS INCREASING AGAIN
TUESDAY MORNING GUSTING TO NEAR 40 MPH BY 18Z TUESDAY. AVIATION
DISCUSSION NOT UPDATED FOR AMENDMENTS.

&&

.FIRE WEATHER...GENERALLY DRY AND WARMER WEATHER IS EXPECTED TODAY.
LINGERING MOISTURE AND INSTABILITY WILL LEAD TO ISOLATED SHOWERS
DEVELOPING OVER THE HIGH TERRAIN. DRY WEATHER CONTINUES TUESDAY WITH
WINDY CONDITIONS DEVELOPING AS A DRY COOL FRONT APPROACHES THE AREA.
CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY FOR LOWER ELEVATION
AREAS OF NORTHERN ARIZONA AND A FIRE WEATHER WATCH REMAINS IN
EFFECT. HIGHER ELEVATIONS GENERALLY ABOVE 6000 FEET SHOULD SEE
HUMIDITY VALUES REMAINING ABOVE CRITICAL THRESHOLDS.

.WEDNESDAY THROUGH FRIDAY...BREEZY CONDITIONS CONTINUE WEDNESDAY
WITH CRITICAL FIRE WEATHER CONDITIONS POSSIBLE IN FAR EASTERN
ARIZONA. FAIR AND MILD WEATHER IS FORECAST THURSDAY AND FRIDAY. A
TROUGH OF LOW PRESSURE EXPECTED TO MOVE INTO THE SOUTHWEST LATE THIS
WEEK WILL BRING A CHANCE FOR SHOWERS BY FRIDAY NIGHT.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...FIRE WEATHER WATCH LATE TUESDAY
MORNING THROUGH EARLY TUESDAY EVENING FOR AZ FIRE ZONES
105>110-112>114-140.

&&

PUBLIC.........JJ
AVIATION.......MCS
FIRE WEATHER...MCS

FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT
WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Apr 21, 4:45 AM MST, 9 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
445 AM MST MON APR 21 2014

AZZ004>018-037>040-220800-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
445 AM MST MON APR 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...
NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

AN APPROACHING COLD FRONT WILL BRING STRONG SOUTHWEST WINDS TO
MUCH OF NORTHERN ARIZONA TUESDAY AFTERNOON AND EVENING. GUSTS OF
40 TO 50 MPH ARE POSSIBLE ACROSS THE REGION...WITH AREAS OF
BLOWING DUST DEVELOPING OVER NORTHEASTERN ARIZONA. LOW HUMIDITY
WILL COMBINE WITH THE GUSTY WINDS TO BRING THE THREAT OF CRITICAL
FIRE WEATHER CONDITIONS TO SOME AREAS...AND A FIRE WEATHER WATCH
HAS BEEN ISSUED...SEE RFWFGZ FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 21, 2:27 PM MSTRed Flag WarningFGZApache, Coconino, Navajo, Yavapai29 hr

Nearby

Wind Advisories in Arizona, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.